Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 16, 2022, 3:46 AM CDT for Door County, Wisconsin. It took effect at Oct 17, 2022, 4:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2022, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 17, 2022, 4:00 AM CDT
- Expired
- Oct 18, 2022, 1:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS73 KGRB 160846 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 346 AM CDT Sun Oct 16 2022 WIZ022-161615- /O.CAN.KGRB.FZ.A.0001.221017T0800Z-221017T1400Z/ /O.NEW.KGRB.WI.Y.0007.221017T0900Z-221019T0000Z/ Door- Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek 346 AM CDT Sun Oct 16 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 7 PM CDT TUESDAY... ...FREEZE WATCH IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Door County. * WHEN...From 4 AM Monday to 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WIZ040-050-161615- /O.CON.KGRB.FZ.A.0001.221017T0800Z-221017T1400Z/ Kewaunee-Manitowoc- Including the cities of Two Rivers, Luxemburg, Manitowoc, and Kewaunee 346 AM CDT Sun Oct 16 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures possible. * WHERE...Manitowoc and Kewaunee Counties. * WHEN...From late tonight through Monday morning. * IMPACTS...Freeazing tempertures could kill cold sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Skowronski
8 follow-up statements
636 WWUS73 KGRB 161553 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1053 AM CDT Sun Oct 16 2022 WIZ040-050-161700- /O.CAN.KGRB.FZ.A.0001.221017T0800Z-221017T1400Z/ Kewaunee-Manitowoc- Including the cities of Manitowoc, Kewaunee, Luxemburg, and Two Rivers 1053 AM CDT Sun Oct 16 2022 ...FREEZE WATCH IS CANCELLED... Gusty winds and cloud cover along the lakeshore tonight will minimize the potential for a hard freeze along our lakeshore counties. Temperatures could still briefly dip below freezing before sunrise, but an extended period of several hours appears unlikely at this time. Therefore, the freeze watch is cancelled for tonight. $$ WIZ022-170000- /O.CON.KGRB.WI.Y.0007.221017T0900Z-221019T0000Z/ Door- Including the cities of Sister Bay, Fish Creek, and Sturgeon Bay 1053 AM CDT Sun Oct 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 PM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Door County. * WHEN...From 4 AM Monday to 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
759 WWUS73 KGRB 162354 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 654 PM CDT Sun Oct 16 2022 WIZ022-170800- /O.CON.KGRB.WI.Y.0007.221017T0900Z-221019T0000Z/ Door- Including the cities of Sister Bay, Fish Creek, and Sturgeon Bay 654 PM CDT Sun Oct 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 PM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Door County. * WHEN...From 4 AM Monday to 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
029 WWUS73 KGRB 170620 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 120 AM CDT Mon Oct 17 2022 WIZ022-171030- /O.CON.KGRB.WI.Y.0007.221017T0900Z-221019T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 120 AM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Door County. * WHEN...Until 7 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay
095 WWUS73 KGRB 170855 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 355 AM CDT Mon Oct 17 2022 WIZ022-171630- /O.EXT.KGRB.WI.Y.0007.221017T0900Z-221019T0500Z/ Door- Including the cities of Sister Bay, Fish Creek, and Sturgeon Bay 355 AM CDT Mon Oct 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TUESDAY NIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Door County. * WHEN...Until Midnight CDT Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Skowronski
541 WWUS73 KGRB 171614 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1114 AM CDT Mon Oct 17 2022 WIZ022-180015- /O.CON.KGRB.WI.Y.0007.000000T0000Z-221019T0500Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 1114 AM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY NIGHT... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Door County. * WHEN...Until Midnight CDT Tuesday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
443 WWUS73 KGRB 171913 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 213 PM CDT Mon Oct 17 2022 WIZ022-180315- /O.NEW.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.EXT.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 213 PM CDT Mon Oct 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest gusts will be around Death's Door and Washington Island of Door county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
980 WWUS73 KGRB 171918 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 218 PM CDT Mon Oct 17 2022 WIZ022-180330- /O.CON.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.CON.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 218 PM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The highest gusts will be along the bayside of Door County, especially near Death's Door and Washington Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
231 WWUS73 KGRB 180259 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 959 PM CDT Mon Oct 17 2022 WIZ022-181100- /O.CON.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.CON.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek 959 PM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:24 AM CDT, 22 minutes earlier.
Area forecast discussion, Oct 16, 3:24 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 324 AM CDT Sun Oct 16 2022 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 322 AM CDT Sun Oct 16 2022 Headlines will be as coded below. Discussion for this portion of the forecast will follow a little later. .LONG TERM...Monday Night Through Saturday Issued at 322 AM CDT Sun Oct 16 2022 Main forecast concerns to be timing the demise of the lake effect snows across northern WI and how far to take temperatures up at the end of the week. Monday night and Tuesday... Lake effect snow showers are expected to carry over into Monday evening, however be in a diminishing phase as drier air begins to advect into the region from high pressure over the central CONUS. Look for additional accumulations over Vilas County to be under an inch with little if any accumulation farther south or east. Otherwise, partly to mostly cloudy skies and blustery conditions are forecast for Monday night with min temperatures in the middle to upper 20s central WI, upper 20s to lower 30s eastern WI. Lingering cyclonic flow could still help to produce a few snow showers or flurries over northern WI into Tuesday. The rest of northeast WI should be dry with partly to mostly cloudy skies as the ridge of high pressure edges eastward into the Upper MS Valley. Tuesday will still be quite blustery, especially over eastern WI where gusts to be over 30 mph. Max temperatures on Tuesday to range from the middle to upper 30s north-central WI, to the middle 40s east-central WI. Tuesday night and Wednesday... The last of any lake effect snows should end Tuesday night as the cyclonic flow weakens, the surface ridge slowly approaches and wind trajectories become less favorable. Still think lake clouds will drift into northern WI, thereby keeping skies mostly cloudy. Areas farther south should see partly cloudy skies. In addition, winds should finally begin to subside overnight with gusts falling below 20 mph. Min temperatures to be in the lower to middle 20s central WI, upper 20s to lower 30s eastern WI. The surface ridge is forecast to weaken by the time it reaches the western Great Lakes region on Wednesday. There could be some clouds passing through as a northwest flow aloft persists and weak shortwaves drop southeast within the flow. No precipitation anticipated and with west winds bringing WAA back to WI, look for temperatures to modify a bit. Max temperatures Wednesday to be in the upper 30s to lower 40s north, lower to middle 40s south. Wednesday night and Thursday... Models are in good agreement with the passage of a cold front late Wednesday night. Gulf moisture is practically non-existent, thus do not see any precipitation with this front. We should see a modest increase in clouds with a wind shift to the west-northwest. A rather weak surface ridge is forecast to slide into the region on Thursday which will bring partly sunny skies to northeast WI. Max temperatures for Thursday to be in the middle to upper 40s north, upper 40s to lower 50s south. Thursday night and Friday... A return flow develops across WI Thursday night as the ridge shifts to the east. There is some model issues with the movement of the next cold front on Friday. The GFS/CMC both send this front through WI, while the ECMWF essentially wipes the front out. Once again, the atmosphere is too dry to sustain any precipitation, so dry conditions should prevail. The issue would be on temperatures as the GFS/CMC solution would be cooler than the ECMWF (especially the CMC). For now, have max temperatures Friday in the lower to middle 50s north, upper 50s to lower 60s south. Friday night and Saturday... Dry and mild conditions are forecast across the region going into next weekend as a southerly flow pulls warmer air northward. Max temperatures on Saturday to reach the upper 50s to around 60 degrees north/near Lake MI, lower to middle 60s central/east- central WI. && .AVIATION...for 06Z TAF Issuance Issued at 1052 PM CDT Sat Oct 15 2022 A northwest flow of cold air across Lake Superior and the bay will continue to produce cloud cover over most of the area over the next several days. MVFR ceilings are likely west of an IMT to STE line tonight with VFR ceilings further east. An upper level disturbance will move south across Wisconsin Sunday and bring rain showers and MVFR/IFR conditions across central and north central Wisconsin and MVFR conditions across the east central portion of the state. Lake effect snow is expected Sunday night and Monday across far northern Wisconsin. Heavy snow and gusty winds are likely at LNL and D25, with snow showers and some accumulations at EGV/ARV and to a lesser extent RHI. Snow showers and MVFR conditions are expected elsewhere Sunday night and Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 7 PM this evening to 7 PM CDT Monday for WIZ005. Winter Weather Advisory from 7 PM this evening to 7 PM CDT Monday for WIZ010-011. Wind Advisory from 4 AM Monday to 7 PM CDT Tuesday for WIZ022. Freeze Watch from late tonight through Monday morning for WIZ040- 050. && SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Oct 15, 3:08 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 PM CDT Sat Oct 15 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 PM CDT Sat Oct 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Lake effect snow showers are expected to bring several inches of accumulation to the snowbelt region of Vilas county Sunday night into Monday. North to northwest winds of 15 to 25 mph with gusts to 30 mph on Monday could produce blowing and drifting of the snow and make for hazardous travel conditions. Temperatures could drop below freezing along the lakeshore counties Sunday night, which will pose a hazard to any remaining vulnerable outdoor plants. A freeze watch is in effect for the lakeshore counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-162015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 PM CDT Sat Oct 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday North-northwest gales are expected Monday into Tuesday. Uhlmann/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:17 AM CDT | Winter Storm Warning | GRB | Vilas | 39 hr |
| Oct 16, 4:17 AM CDT | Winter Weather Advisory | GRB | Florence, Forest, Oneida | 39 hr |
| Oct 16, 4:30 AM CDT | Gale Warning | GRB | 71 hr | |
| Oct 16, 3:09 PM CDT | Small Craft Advisory | GRB | 13 hr |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.